Alert archive / Tennessee / Special Weather Statements in 2018

Special Weather Statement, NWS Nashville, TN

August 5, 2018Robertson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 5, 2018, 6:21 PM CDT for Robertson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2018, 6:21 PM CDT (23:21 UTC)
Expired
Aug 5, 2018, 7:00 PM CDT
In force
39 min
Issued by
NWS Nashville, TN

County Robertson County, TN

The radar

The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

729 
WWUS84 KOHX 052321
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
621 PM CDT SUN AUG 5 2018
 
TNZ006-007-060000-
Robertson TN-Montgomery TN-
621 PM CDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY AND
ROBERTSON COUNTIES UNTIL 700 PM CDT...

At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarksville to Springfield. Movement was
northeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Springfield, Clarksville, Coopertown, Cross Plains, Orlinda, Adams,
Cedar Hill and Black Jack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3663 8656 3662 8657 3644 8689 3647 8741
      3664 8719 3665 8659
TIME...MOT...LOC 2321Z 233DEG 23KT 3650 8727 3648 8686 

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:52 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 5, 3:52 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
352 PM CDT Sun Aug 5 2018

.DISCUSSION...

Scattered thunderstorms are moving northeast across the area this
afternoon. Some may continue to have gusty winds, some lightning,
and brief heavy downpours into the evening hours. Have continued
with a chance of thunderstorms after 7pm this evening as a few
additional storms may develop and linger into the evening hours,
but the intensity and coverage of storms will decrease after
sunset. Monday will see similar conditions with isolated
thunderstorms in the morning and scattered activity in the
afternoon. Another day of moderate instability, but no shear. So a
few decent updrafts that produce some gusty winds will be
possible, but not expecting much beyond that.

A broad upper trough will slowly push southward on Tuesday,
pushing a weak front towards the Ohio and Mid Mississippi River
Valleys. Deeper moisture will stay north of our area, but we could
still see some scattered storms mainly during the afternoon on
Tuesday. Once again moderate CAPE values and little shear may
allow for a strong thunderstorm or two. The best chance of precip
continues to be on Wednesday with the passage of the weak frontal
boundary. By Thursday the boundary is expected to have slowed and
maybe even stalled across or just south of the mid-state. Models
are in agreement with a high chance of precip both Weds and
Thurs, but may be overdoing the QPF. Going with only 0.5 to 1 inch
for those two days.

An upper short wave is expected to develop as we get closer to
the weekend and may push another wave of more substantial precip
through the area on Thursday night and Friday. Looks like a
similar pattern continuing next weekend as the upper trough
remains in place.

Temperatures in the extended portion of the forecast will be
dependent on the cloud cover and precip each day. Temps are
forecast to be around or just below seasonal norms.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered showers and thunderstorms will occur over the Mid-State
this afternoon, and at TAF release time, the activity was close
enough to several terminals to warrant a tempo for MVFR conditions
due to -TSRA, between 18z and 20z. Otherwise, expect VFR
conditions to prevail at Mid-State terminals through at least 08z.
After that, patchy fog is forecast to produce MVFR conditions at
CSV between 08z and 11z, with VFR conditions continuing elsewhere.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  93  74  92  73 /  30  30  10  30  40
Clarksville    71  92  72  90  71 /  20  20  10  40  50
Crossville     69  86  69  85  68 /  20  40  20  40  30
Columbia       72  93  72  92  71 /  20  30  10  30  40
Lawrenceburg   71  92  71  92  70 /  20  30  10  40  30
Waverly        71  91  72  90  71 /  20  20  10  30  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......11
AVIATION........19
Hazardous weather outlook, Aug 5, 5:01 AM CDT, 13 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Sun Aug 5 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-061000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Sun Aug 5 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

31

In the hours before

Special weather statement, Aug 5, 4:52 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
452 PM CDT SUN AUG 5 2018

TNZ006-023-025-052215-
Dickson TN-Montgomery TN-Houston TN-
452 PM CDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
SOUTHWESTERN MONTGOMERY AND EASTERN HOUSTON COUNTIES UNTIL 515 PM
CDT...

At 452 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of McEwen, or 10 miles northwest of Dickson, moving
north at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dickson, Charlotte, Vanleer and Slayden.

LAT...LON 3636 8726 3635 8728 3633 8729 3632 8728
      3609 8740 3612 8755 3619 8758 3620 8759
      3620 8762 3637 8760 3637 8759 3641 8760
TIME...MOT...LOC 2152Z 193DEG 15KT 3619 8749

Barnwell
Special weather statement, Aug 5, 5:06 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
506 PM CDT SUN AUG 5 2018

TNZ024-056-052230-
Humphreys TN-Perry TN-
506 PM CDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PERRY AND HUMPHREYS
COUNTIES UNTIL 530 PM CDT...

At 506 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Hurricane Mills, or 16 miles north of Linden,
moving north at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Waverly, New Johnsonville, McEwen, Hurricane Mills and I-40 Near The
Tennessee River.

LAT...LON 3583 8797 3587 8794 3592 8793 3594 8793
      3594 8797 3622 8789 3621 8767 3619 8758
      3613 8755 3605 8755 3578 8783 3580 8797
TIME...MOT...LOC 2206Z 198DEG 14KT 3585 8788

Barnwell
Special weather statement, Aug 5, 5:22 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
522 PM CDT SUN AUG 5 2018

TNZ006-025-026-052300-
Dickson TN-Cheatham TN-Montgomery TN-
522 PM CDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...SOUTHERN
MONTGOMERY AND NORTHWESTERN CHEATHAM COUNTIES UNTIL 600 PM CDT...

At 522 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Dickson, moving north at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Clarksville, Charlotte, Vanleer, Slayden, Palmyra, Cunningham and
Woodlawn.

LAT...LON 3649 8712 3617 8733 3621 8752 3633 8751
      3634 8752 3656 8752
TIME...MOT...LOC 2222Z 202DEG 16KT 3626 8744

Barnwell
Special weather statement, Aug 5, 5:44 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
544 PM CDT SUN AUG 5 2018

TNZ006-007-026-052330-
Robertson TN-Cheatham TN-Montgomery TN-
544 PM CDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MONTGOMERY...
NORTHWESTERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES UNTIL 630
PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coopertown, or 8 miles north of Ashland City, moving north at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Springfield, Clarksville, Coopertown, Pleasant View, Adams and Cedar
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3632 8705 3636 8722 3662 8716 3653 8680
TIME...MOT...LOC 2244Z 202DEG 10KT 3640 8707

Barnwell
Special weather statement, Aug 5, 6:12 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
612 PM CDT SUN AUG 5 2018

TNZ024-056-057-060000-
Hickman TN-Humphreys TN-Perry TN-
612 PM CDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR PERRY...SOUTHERN HUMPHREYS AND
WESTERN HICKMAN COUNTIES UNTIL 700 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Linden, moving north at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Linden, New Johnsonville, Hurricane Mills, Lobelville, Mousetail
Landing State Park, Pinewood, Pleasantville, Bucksnort and I-40 Near
The Tennessee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3566 8802 3568 8802 3569 8803 3572 8804
      3577 8798 3583 8797 3587 8794 3590 8793
      3594 8793 3594 8797 3607 8793 3598 8748
      3552 8777 3561 8803 3562 8804
TIME...MOT...LOC 2312Z 196DEG 12KT 3574 8789

Barnwell
Special weather statement, Aug 5, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
621 PM CDT SUN AUG 5 2018

TNZ006-007-060000-
Robertson TN-Montgomery TN-
621 PM CDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY AND
ROBERTSON COUNTIES UNTIL 700 PM CDT...

At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarksville to Springfield. Movement was
northeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Springfield, Clarksville, Coopertown, Cross Plains, Orlinda, Adams,
Cedar Hill and Black Jack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3663 8656 3662 8657 3644 8689 3647 8741
      3664 8719 3665 8659
TIME...MOT...LOC 2321Z 233DEG 23KT 3650 8727 3648 8686

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:30 PM CDTSpecial Weather StatementOHXDavidson45 min
Aug 5, 3:18 PM CDTSpecial Weather StatementOHXSumner27 min
Aug 5, 4:52 PM CDTSpecial Weather StatementOHXDickson23 min
Aug 5, 5:06 PM CDTSpecial Weather StatementOHXHumphreys24 min
Aug 5, 5:22 PM CDTSpecial Weather StatementOHXMontgomery38 min
Aug 5, 5:44 PM CDTSpecial Weather StatementOHXRobertson46 min
Aug 5, 6:12 PM CDTAreal Flood AdvisoryOHXHumphreys, Perry2 hr
Aug 5, 6:12 PM CDTSpecial Weather StatementOHXHumphreys, Perry48 min

Nearby

Special Weather Statements in Tennessee, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.